Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 271, NWS Atlanta, GA

August 1, 2010Dawson County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 1, 2010, 5:56 PM EDT for Dawson County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2010, 5:56 PM EDT (21:56 UTC)
Expired
Aug 1, 2010, 6:30 PM EDT
In force
34 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Dawson County, GA

The radar

The Atlanta radar (KFFC), 124 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2092 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2092 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
938 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

294 
WUUS52 KFFC 012156
SVRFFC
GAC085-012230-
/O.NEW.KFFC.SV.W.0271.100801T2156Z-100801T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
556 PM EDT SUN AUG 1 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN DAWSON COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 630 PM EDT

* AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR   
  DAWSONVILLE...AND WAS DRIFTING SOUTH AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SILVER CITY AND HOLLIS LATHEM RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3446 8409 3442 8400 3440 8397 3438 8398
      3434 8397 3433 8415 3433 8426 3445 8426
      3450 8422
TIME...MOT...LOC 2156Z 018DEG 2KT 3438 8415

$$
2 follow-up statements
694 
WWUS52 KFFC 012208
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
608 PM EDT SUN AUG 1 2010

GAC085-012230-
/O.CON.KFFC.SV.W.0271.000000T0000Z-100801T2230Z/
DAWSON GA-
608 PM EDT SUN AUG 1 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHERN DAWSON COUNTY...

AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED 
HAIL AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED BETWEEN 
SILVER CITY AND DAWSONVILLE. THE STORM WAS DRIFTING SOUTHEAST AT 5 
MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3441 8407 3442 8400 3440 8397 3438 8398
      3434 8398 3433 8413 3434 8426 3441 8424
      3442 8416
TIME...MOT...LOC 2207Z 018DEG 2KT 3437 8415

$$



19
614 
WWUS52 KFFC 012226
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
626 PM EDT SUN AUG 1 2010

GAC085-012234-
/O.EXP.KFFC.SV.W.0271.000000T0000Z-100801T2230Z/
DAWSON GA-
626 PM EDT SUN AUG 1 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAWSON COUNTY 
WILL BE ALLOWED TO EXPIRE AT 630 PM EDT...

AT 620 PM EDT...THE THUNDERSTORM THAT EARLIER PROMPTED THE WARNING 
FOR DAWSON COUNTY HAS MOVED SOUTH INTO FORSYTH COUNTY AND WEAKENED 
BELOW SEVERE LIMITS. SEVERE THUNDERSTORMS ARE NO LONGER IMMINENT IN 
DAWSON COUNTY.

IF YOU SAW WIND DAMAGE...LARGE HAIL...OR SIGNIFICANT FLOODING...WAIT 
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL 
WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3441 8407 3442 8400 3440 8397 3438 8398
      3434 8398 3433 8413 3434 8426 3441 8424
      3442 8416
TIME...MOT...LOC 2224Z 018DEG 2KT 3436 8415

$$



19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:53 PM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, Aug 1, 3:53 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
353 PM EDT SUN AUG 1 2010

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
CURRENT RADAR LOOP SHOWS SHOWERS AND A FEW ISOLATED THUNDERSTORMS
POPPING ACROSS NORTH AND CENTRAL GEORGIA. THESE STORMS SEEM TO BE
FORMING ALONG OR JUST NORTH OF THE OLD FRONTAL BOUNDARY THAT HAS
BEEN SAGGING ACROSS CENTRAL/SOUTH GEORGIA FOR SOME TIME NOW.
THUNDERSTORMS ACTIVITY OVER THE NEXT FEW DAYS SHOULD BE RATHER
LIMITED AS THE STRONG SUBTROPICAL RIDGE TO OUR WEST BUILDS EAST
THROUGH THE MIDDLE OF THE WEEK. THE SURFACE...ALMOST WEDGE LIKE
RIDGE...BUILDS IN TO NE GA A BIT THROUGH WEDNESDAY ALSO. GA DOES
REMAIN IN NORTHWEST FLOW BEING ON THE EASTERN PERIPHERY OF THE UPPER
RIDGE...SO ONE OR MORE WEAK SHORTWAVES MIGHT STILL MOVE DOWN INTO
OUR AREA OUT OF THE TN/MS RIVER VALLEYS. PW VALUES STAY ABOVE 1.7
INCHES THROUGH THE SHORT TERM SO ANY SHRA/TSRA DEVELOPMENT WILL
RESULT IN HEAVY DOWNPOURS. THE REAL STORY CONTINUES TO BE THE
HEAT...WITH NO END IN SIGHT TO THE HEAT ADVISORIES AND EXCESSIVE
HEAT WARNING.  MAINTAINED CURRENT LAYOUT ADVISORIES/WARNINGS THROUGH
MON NIGHT THEN ADDED NW GA COUNTIES INTO THE ADVISORY FOR TUE.
NEARLY THE ENTIRE AREA ASIDE FROM THE NE GA MOUNTAINS AND PORTIONS
OF THE ATL AREA COULD SEE 105-110 HEAT INDICES OR GREATER THROUGH
00Z WED.

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
NOT MUCH CHANGE TO OUR HOT AND HUMID CONDITIONS AS THE MID/UPPER
TROPOSPHERIC RIDGE REMAINS PARKED OVER THE DEEP SOUTH FROM
ARKANSAS TO GEORGIA. PROBABLY THE MOST INTERESTING FEATURE OF THE
EXTENDED IS THAT THERE SEEMS TO BE A GROWING CONSENSUS IN THE
GLOBAL MODELS TOWARD DEVELOPING A TROPICAL DISTURBANCE WHICH IS
NOW CROSSING THE CENTRAL TROPICAL ATLANTIC OCEAN. AS LONG AS THE
RIDGE REMAINS SO STRONG OVER US...WE PROBABLY WOULD NOT HAVE ANY
IMPACT LOCALLY...THOUGH IT WILL BE SOMETHING TO WATCH OVER THE
COMING WEEK OR MORE.

&&

.PREV DISCUSSION... /ISSUED 220 PM EDT SUN AUG 1 2010/

.AVIATION... 18Z TAF DISCUSSION... MIXTURE OF MOSTLY VFR AND
SCATTERED MVFR CONDITIONS EXPECTED TO CONTINUE ACROSS THE FORECAST
AREA THROUGH 06Z. ISOLATED CONVECTION ALREADY BEGINNING TO
DEVELOP...AND THIS TREND SHOULD CONTINUE... PEAKING AROUND 22Z TO
02Z. MVFR VISIBILITIES SHOULD BEGIN TO INCREASE IN COVERAGE AFTER
06Z WITH WIDESPREAD MVFR VISIBILITIES EXPECTED BY 10Z. ISOLATED TO
SCATTERED IFR VISIBILITIES ALSO EXPECTED BETWEEN 10Z AND 14Z.
SCATTERED MVFR TO IFR CEILINGS ALSO POSSIBLE BETWEEN 10Z AND
14Z...MAINLY IN EASTERN AND SOUTHERN PORTIONS OF THE FORECAST
AREA.

WINDS WILL BE QUITE VARIABLE OVER THE AREA THROUGH 15Z AS THE LOW
LEVEL PRESSURE GRADIENT REMAINS FAIRLY LOOSE. WEST THROUGH NORTHWEST
WINDS WILL BE FAVORED THIS AFTERNOON...ESPECIALLY FROM THE ATLANTA
AREA NORTH AND WEST. WINDS WILL TREND TOWARD EASTERLY OVERNIGHT...
BUT WILL REMAIN VERY LIGHT.

//ATL...CONFIDENCE...
CONFIDENCE HIGH FOR MOST FORECAST ELEMENTS...BUT MEDIUM AT BEST FOR
WIND DIRECTION.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          74  95  74  95  75 /  20  20  10  20  20
ATLANTA         75  95  77  94  78 /  20  20  10  20  20
BLAIRSVILLE     70  90  69  93  70 /  20  20  10  20  20
CARTERSVILLE    72  96  73  96  74 /  20  20  10  20  20
COLUMBUS        78  98  78  98  79 /  20  20  10  20  20
GAINESVILLE     75  92  75  94  76 /  20  20  10  20  20
MACON           77  97  75  97  76 /  20  30  10  20  20
ROME            72  99  74  98  75 /  20  20  10  20  20
PEACHTREE CITY  73  95  74  94  73 /  20  20  10  20  20
VIDALIA         77  96  78  94  77 /  20  30  10  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT TUESDAY FOR THE FOLLOWING
ZONES: BLECKLEY...CRISP...DODGE...DOOLY...EMANUEL...JOHNSON...
LAURENS...MONTGOMERY...PULASKI...STEWART...SUMTER...TELFAIR...
TOOMBS...TREUTLEN...WEBSTER...WHEELER...WILCOX.

HEAT ADVISORY UNTIL 8 PM EDT TUESDAY FOR THE FOLLOWING ZONES:
BALDWIN...BIBB...BUTTS...CHATTAHOOCHEE...CLARKE...CRAWFORD...
GLASCOCK...GREENE...HANCOCK...HARRIS...HOUSTON...JASPER...
JEFFERSON...JONES...LAMAR...MACON...MARION...MERIWETHER...
MONROE...MORGAN...MUSCOGEE...OCONEE...OGLETHORPE...PEACH...
PIKE...PUTNAM...SCHLEY...SPALDING...TALBOT...TALIAFERRO...
TAYLOR...TROUP...TWIGGS...UPSON...WARREN...WASHINGTON...WILKES...
WILKINSON.

HEAT ADVISORY FROM 8 AM TO 8 PM EDT TUESDAY FOR THE FOLLOWING
ZONES: BARTOW...CARROLL...CATOOSA...CHATTOOGA...COWETA...DADE...
FLOYD...GORDON...HARALSON...HEARD...MURRAY...PAULDING...POLK...
WALKER...WHITFIELD.

&&

01
Hazardous weather outlook, Aug 1, 6:13 AM EDT, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
613 AM EDT SUN AUG 1 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-021015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
613 AM EDT SUN AUG 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
ISOLATED THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING ACROSS
NORTH AND CENTRAL GEORGIA.

.SYNOPSIS...
SURFACE HIGH PRESSURE WILL REMAIN IN CONTROL OF THE AREA FOR THE
NEXT FEW DAYS. MEANWHILE...A WEAK UPPER LEVEL DISTURBANCE WILL
MOVE ACROSS THE SOUTHERN APPALACHIANS TODAY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORMS THAT DEVELOP
WILL BE DANGEROUS CLOUD-TO-GROUND LIGHTNING AND BRIEF HEAVY RAIN.
GUSTY WINDS CAN BE EXPECTED AS WELL.

.OTHER HAZARDS...
HEAT INDICES OF 110 AND GREATER ARE EXPECTED ACROSS CENTRAL
GEORGIA THIS AFTERNOON...WITH HEAT INDICES OF 105 AND GREATER
COVERING THE REST OF CENTRAL GEORGIA AND PORTIONS OF NORTH
GEORGIA.

.DISCUSSION...
INSTABILITY WILL INCREASE AGAIN THIS AFTERNOON WITH CAPES CLIMBING
TO ABOVE 2000. WITH THE SHORTWAVE MOVING ACROSS THE AREA...THE
ADDITIONAL LIFT WILL RESULT IN SLIGHTLY ENHANCED THUNDERSTORM
ACTIVITY...WITH SOME STORMS POSSIBLY BECOMING STRONG.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
DANGEROUSLY HOT AND HUMID CONDITIONS WILL PERSIST THROUGH MONDAY.
ISOLATED THUNDERSTORMS ARE POSSIBLE EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 1, 4:59 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
459 PM EDT SUN AUG 1 2010

GAZ013-021-012145-
459 PM EDT SUN AUG 1 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH IN CHEROKEE AND SOUTHWEST
PICKENS COUNTIES UNTIL 545 PM EDT...

AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TALMADGE...MOVING SOUTHEAST AT 15 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS
THUNDERSTORM AS IT TRACKS SOUTHEAST TOWARD WALESKA AND EVENTUALLY
CANTON. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

IN ADDITION...WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THIS
THUNDERSTORM. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE
LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND.

19
Special weather statement, Aug 1, 5:02 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
502 PM EDT SUN AUG 1 2010

GAZ089>091-012145-
502 PM EDT SUN AUG 1 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING IN CHATTAHOOCHEE...MARION AND EASTERN MUSCOGEE COUNTIES
UNTIL 545 PM EDT...

AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS DEVELOPING FROM UPATOI TO
OAKLAND...MOVING SOUTH AT 5 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.

19
Special weather statement, Aug 1, 5:13 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
513 PM EDT SUN AUG 1 2010

GAZ041-012200-
513 PM EDT SUN AUG 1 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING IN HARALSON COUNTY UNTIL 600 PM EDT...

AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG THE POLK...HARALSON COUNTY LINE FROM
FELTON TO EUBANK LAKE...MOVING SOUTH AT 10 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.

19
Special weather statement, Aug 1, 5:18 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
518 PM EDT SUN AUG 1 2010

GAZ046-048-057>059-012200-
518 PM EDT SUN AUG 1 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH IN
BUTTS...JASPER...HENRY...SOUTHERN NEWTON AND SOUTHERN ROCKDALE
COUNTIES UNTIL 600 PM EDT...

AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM PANOLA...TO MAGNET...TO PORTERDALE...TO
NEWBORN...MOVING SOUTH AT 10 MPH.
FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD REMAIN INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.

IN ADDITION...WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THE
STRONGER STORMS. THESE WIND GUSTS MAY BLOW DOWN SMALL OR WEAK TREES
AND OTHER LIGHT WEIGHT OR LOOSE OBJECTS. SOME POWER LINES MAY BE
IMPACTED.

19
Special weather statement, Aug 1, 5:37 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
537 PM EDT SUN AUG 1 2010

GAZ031-042-043-012215-
537 PM EDT SUN AUG 1 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING IN DOUGLAS...EASTERN CARROLL AND SOUTHERN PAULDING
COUNTIES UNTIL 615 PM EDT...

AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM JUST SOUTHWEST OF DALLAS...TO TEMPLE...TO
ABILENE...MOVING SOUTHEAST AT 10 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.

19
Special weather statement, Aug 1, 5:47 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
547 PM EDT SUN AUG 1 2010

GAZ014-012215-
547 PM EDT SUN AUG 1 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING IN DAWSON COUNTY UNTIL 615 PM EDT...

AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DAWSONVILLE...MOVING SOUTHEAST AT 10 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 8:02 PM EDTSevere Thunderstorm WarningFFCWarren43 min
Jul 31, 8:08 PM EDTSevere Thunderstorm WarningFFCBaldwin, Hancock52 min
Jul 31, 8:29 PM EDTSevere Thunderstorm WarningFFCSumter31 min
Jul 31, 8:50 PM EDTSevere Thunderstorm WarningFFCWashington55 min
Aug 1, 3:09 PM EDTSevere Thunderstorm WarningFFCBarrow, Jackson51 min
Aug 1, 3:51 PM EDTSevere Thunderstorm WarningFFCBarrow, Gwinnett, Newton, Rockdale, Walton39 min
Aug 1, 3:59 PM EDTHeat AdvisoryFFCBaldwin, Bartow, Bibb, Butts, Carroll, Catoosa and 37 more4 days
Aug 1, 4:30 PM EDTSevere Thunderstorm WarningFFCNewton, Walton34 min
Aug 1, 6:01 PM EDTSevere Thunderstorm WarningFFCCarroll, Douglas44 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.